European Medicines Agency finds no link between HPV vaccine and abnormal symptoms

The European Medicines Agency (EMA) has found no evidence of a causal link with the HPV vaccine, which is given to schoolgirls to reduce their risk of cervical cancer, and abnormal symptoms.

European Medicines Agency finds no link between HPV vaccine and abnormal symptoms

The European Medicines Agency (EMA) has found no evidence of a causal link with the HPV vaccine, which is given to schoolgirls to reduce their risk of cervical cancer, and abnormal symptoms.

The EMA had carried out a review into claims that the vaccine Gardisil causes symptoms such as chronic pain and seizures.

The REGRET Support Group was set up by parents of Irish teenage girls who have developed serious health problems since entering secondary school.

Anna Cannon, a mother of one of the girls, thinks the vaccine is the cause of her daughter's illness.

She said: "When we signed the consent form for our girls to get vaccinated in Ireland we are supposed to sign the fully informed consent.

"We get five very mild on-the-day side effects - such as headache, dizziness, nausea, mild fever, etc.

"We don't get access to the PIL - the patent information leaflet - which outlines a high number of potentially very serious and long-term side effects."

More in this section

Select your favourite newsletters and get the best of Irish Examiner delivered to your inbox